Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 190, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 24, 2019, 10:34 PM EDT for Bleckley County, Pulaski County, Georgia. It took effect at Apr 25, 2019, 3:00 AM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2019, 10:34 PM EDT (02:34 UTC)
- In effect from
- Apr 25, 2019, 3:00 AM EDT
- Expired
- Apr 26, 2019, 11:31 AM EDT
- In force
- 33 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bleckley County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at US 341 at Hawkinsville (HAWG1). The gauge peaked at 20.43 ft at Apr 25, 2019, 5:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
577
WGUS42 KFFC 250234
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1034 PM EDT Wed Apr 24 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC023-235-251634-
/O.NEW.KFFC.FL.W.0190.190425T0700Z-190427T0130Z/
/HAWG1.1.ER.190425T0700Z.190425T1800Z.190426T1930Z.NO/
1034 PM EDT Wed Apr 24 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Hawkinsville.
* From late tonight until Friday evening.
* At 9 PM Wednesday the stage was 19.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by early Thursday and continue
to rise to near 20.7 feet by Thursday evening.The river will fall
below flood stage by Friday afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of
Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
Lane...residents are cutoff from reaching their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$6 follow-up statements
907
WGUS82 KFFC 250905
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
505 AM EDT Thu Apr 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
GAC023-235-252304-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190427T0130Z/
/HAWG1.1.ER.190425T0930Z.190425T1800Z.190426T1930Z.NO/
505 AM EDT Thu Apr 25 2019
The Flood Warning continues for
The Ocmulgee River near Hawkinsville.
* From early this morning until Friday evening.
* At 445 AM Thursday the stage was 19.9 feet...and
rising slowly.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage early this morning and
continue to rise to near 20.7 feet by this evening. The river will
fall below flood stage Friday afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of
Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
Lane...residents are cutoff from reaching their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC167-303-319-251533-
/O.EXT.KFFC.FL.W.0183.000000T0000Z-190425T1533Z/
/OCNG1.1.ER.190424T0725Z.190424T2215Z.190425T0933Z.NO/
505 AM EDT Thu Apr 25 2019
...Flood Warning extended until this morning...The Flood Warning
continues for
The Oconee River near Oconee.
* Until this morning.
* At 445 AM Thursday the stage was 17.2 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage this
morning.
* At 17.0 feet...Flood stage is reached. The water level reaches the
top of the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding of
woodlands near the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$113
WGUS82 KFFC 251258
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
858 AM EDT Thu Apr 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
GAC023-235-260257-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-190427T0000Z/
/HAWG1.1.ER.190425T1033Z.190425T1800Z.190426T1800Z.NO/
858 AM EDT Thu Apr 25 2019
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 8 AM Thursday the stage was 20.1 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 20 feet.
* The river will continue rising, reaching near 20.4 feet this
afternoon. The river is expected to fall below flood stage Friday
afternoon.
* At 19 feet, the river begins to cover Riverside Drive, cutting off
residents from their homes.
At 20.5 feet, minor flooding of roads begins on the south side of
Hawkinsville along Gooseneck Lane. With the flooding of Gooseneck
Lane, residents are cutoff from their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$623
WGUS82 KFFC 251918
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
318 PM EDT Thu Apr 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC023-235-260917-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190427T0000Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1800Z.NO/
318 PM EDT Thu Apr 25 2019
The Flood Warning continues for
The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 2PM Thursday the stage was 20.4 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will crest to near 20.4 feet.
The river will fall below flood stage tomorrow early afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of
Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
Lane...residents are cutoff from reaching their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC091-271-315-260917-
/O.CON.KFFC.FL.W.0191.190427T0000Z-190430T1200Z/
/ABBG1.1.ER.190427T0000Z.190428T0600Z.190430T0600Z.NO/
318 PM EDT Thu Apr 25 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* From tomorrow evening until Tuesday morning.
* At 02PM Thursday the stage was 10.3 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow evening and continue
to rise to near 12.5 feet by early Sunday morning.The river will
fall below flood stage by early Tuesday morning.
* At 13 feet...Minor flooding of lowlands adjacent to the river
continue to expand into the flood plain. Flooding of the nearby
park and parking lot at the Abbeville boat ramp also expands.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$921
WGUS82 KFFC 260146
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Apr 25 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC023-235-261546-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1600Z.NO/
946 PM EDT Thu Apr 25 2019
...Flood Warning extended until Friday evening...The Flood Warning
continues for
The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 8PM Thursday the stage was 20.4 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by tomorrow
early afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of
Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
Lane...residents are cutoff from reaching their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC091-271-315-261546-
/O.EXT.KFFC.FL.W.0191.190427T0300Z-190430T0600Z/
/ABBG1.1.ER.190427T0300Z.190428T0000Z.190430T0000Z.NO/
946 PM EDT Thu Apr 25 2019
...Flood Warning extended until late Monday night...The Flood Warning
continues for
The Ocmulgee River near Abbeville.
* From tomorrow late evening until late Monday night.
* At 8PM Thursday the stage was 10.8 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow late evening and
continue to rise to near 12.4 feet by early Sunday morning.The
river will fall below flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$084
WGUS82 KFFC 260922
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
522 AM EDT Fri Apr 26 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
Counties
GAC023-235-262200-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1600Z.NO/
522 AM EDT Fri Apr 26 2019
The Flood Warning continues for
The Ocmulgee River near Hawkinsville.
* Until this evening.
* At 4 AM Friday the stage was 20.1 feet and steady.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 20 feet.
* At 20.5 feet...Minor flooding of roads begins on the southside of
Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
Lane...residents are cutoff from reaching their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$
GAC091-271-315-262321-
/O.CON.KFFC.FL.W.0191.190427T0300Z-190430T0600Z/
/ABBG1.1.ER.190427T0300Z.190428T0000Z.190430T0000Z.NO/
522 AM EDT Fri Apr 26 2019
The Flood Warning continues for
The Ocmulgee River near Abbeville.
* From tonight until late Monday night.
* At 4 AM Friday the stage was 11.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 12.4 feet by early Sunday morning. The river will fall below
flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands
adjacent to the river begins. The water level reaches the top of
the Abbeville boat ramp and also begins to flood the nearby park.
&&
LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
3175 8299 3184 8320
$$498
WGUS82 KFFC 261531
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1131 AM EDT Fri Apr 26 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski
Counties
GAC023-235-261601-
/O.CAN.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1352Z.NO/
1131 AM EDT Fri Apr 26 2019
The Flood Warning is cancelled for
The Ocmulgee River near Hawkinsville.
* This takes effect immediately.
* Until this evening.
* At 1045 AM Friday the stage was 19.9 feet and falling.
* Flood stage is 20 feet.
* The river will continue to fall.
* Between 14 and 20 feet, bankfull conditions occur. Timberlands
along the river are flooded, and the river will cover portions of
Riverside Drive, cutting off residents from their homes.
&&
LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
3206 8337 3227 8349
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 8:59 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 24, 8:59 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 859 PM EDT Wed Apr 24 2019 .UPDATE... Only some minor trend adjustments to near term with temp/dewpt/sky cover given recent obs. Expecting quiet overnight with some building cirrus given upper moisture advection ahead of amplifying trough to the west. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 807 PM EDT Wed Apr 24 2019/ UPDATE... 00z Aviation discussion below. Baker PREV DISCUSSION... /Issued 241 PM EDT Wed Apr 24 2019/ SHORT TERM /Tonight through Thursday Night/... Models in general agreement with the Thursday night system, however there are differences in the timing with the GFS begin the faster of the models. Have gone with a compromise on timing with a slightly heavier lean on the GFS. High pressure will continue over the CWA tonight and then shift eastward as the system over the Southern Plains moves toward Georgia. A piece of energy currently along the TX/LA coast moves rapidly northeast and across northwest GA late tonight. Models are trying to squeeze out some precip. Atmosphere still quite dry but there could be a sprinkle or light shower but have added a 20 pop across northwest GA late tonight. The GFS/NAM both bring a stronger vort lobe into eastern AL/western GA by 00Z Friday and several of the hi-res models have picked up on this bringing scattered showers into the west parts of the CWA Thursday afternoon. This energy spreads across the CWA Thursday night and have continue with likely pops. There is enough MLCAPE to keep a slight chance of thunder going for Thursday afternoon and night. 17 && .LONG TERM /Friday through Wednesday/... To begin the extended period, an upper level trough and an associated surface front will be passing eastward through the southeastern CONUS. Scattered to numerous showers will be ongoing ahead of the frontal boundary on Friday morning. Instability associated with this system is marginal but is still sufficient to warrant a mention for a slight chance of thunderstorms on Friday. Model guidance remains somewhat inconsistent with respect to when the precipitation exits the forecast area on Friday. The latest GFS solution moves the bulk of the precipitation out by Friday afternoon, with the exception of some wrap-around across far north Georgia. The latest ECMWF and NAM are still running a little slower, but nonetheless move showers and thunderstorms out of the area by Friday night. High pressure will then build into the area on Saturday behind the front, leading to clearing skies and drier conditions during the day Saturday. These dry conditions will be fairly short-lived as weak cold front moves across the area on Sunday. The majority of the moisture associated with this system is expected to remain well to the north of the area, but there will nonetheless be some increased cloud coverage and a slight chance of showers and thunderstorms developing along the front. The highest rain chances will are only expected to be slight PoPs focused across north Georgia late Saturday night into Sunday. Long-range models remain inconsistent towards the beginning of next week. However, an early look indicates that the Bermuda High over the western Atlantic could allow for persistent southerly flow to set up over the area, bringing in warmer than average temperatures and higher humidity values. King && .AVIATION... 00Z Update... VFR conditions and cirrus through much of Thursday, then gradual decreasing of cigs ahead of next frontal system. Chance for -SHRA and MVFR cigs increasing from 23-05z Thursday evening and becoming likely after about 05z Friday. Chance for TS too low to include in fcst but cannot be ruled out. Winds stay SW thru period - initially 5-11 kts decreasing light to calm overnight then back near 10-11 kts with low end gusts for Thursday. //ATL Confidence...00Z Update... Medium on late period precip and cig timing. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 58 82 62 76 / 5 10 60 60 Atlanta 61 80 62 75 / 5 30 60 50 Blairsville 55 76 57 68 / 10 20 70 70 Cartersville 59 80 61 74 / 5 40 60 50 Columbus 59 81 64 78 / 5 30 60 50 Gainesville 60 79 61 73 / 5 20 70 60 Macon 56 81 62 79 / 5 10 60 60 Rome 58 80 60 75 / 10 50 70 50 Peachtree City 57 80 62 76 / 5 30 60 50 Vidalia 60 87 64 81 / 0 5 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/Baker LONG TERM....King AVIATION...Baker
Hazardous weather outlook, Apr 24, 11:15 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1115 AM EDT Wed Apr 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251515- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1115 AM EDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance of thunderstorms late Thursday into Friday across the forecast area. There is also a slight chance of thunderstorms over portions of north Georgia Sunday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:53 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 days |
| Apr 25, 1:49 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 30 hr |
| Apr 25, 6:04 PM EDT | Special Weather Statement | FFC | Harris, Troup | 26 min |
| Apr 25, 6:25 PM EDT | Special Weather Statement | FFC | Bartow, Douglas, Gordon, Paulding | 35 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.